California, 2006

High Wind in California, March 1, 2006

March 1, 2006 · NWS MFR · 1 event in 1 county or zone

A High Wind Warning was issued for California zones CAZ081 at 01/0339 PST, effective from 1000 PST until 2200 PST on 03/01/06. lt was extended until 02/0400 PST at 01/1957 PST.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning was issued for California zones CAZ081 at 01/0339 PST, effective from 1000 PST until 2200 PST on 03/01/06. lt was extended until 02/0400 PST at 01/1957 PST. It was cancelled at 02/0350 PST. The above observation verified the warning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 1, 2:35 PM PST, 5 hours 10 minutes earlier.

Area forecast discussion, Mar 1, 2:35 PM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
235 PM PST WED MAR 1 2006

.DISCUSSION...A STRONG COLD FRONT WILL PUSH INLAND TODAY ALONG THE
COAST AND THEN SPREAD ACROSS THE AREA LATE IN THE AFTERNOON AND
DURING THE EVENING AND OVERNIGHT HOURS. SATELLITE IMAGERY AND
RADAR INDICATES THAT THIS FRONTAL SYSTEM HAS A VIGOROUS COLD FRONT
ASSOCIATED WITH IT AS WELL AS AN EXTENSIVE AREA OF SHOWERS BEHIND
THE FRONT. COLD AIR ALOFT COMBINED WITH INSTABILITY IS PRODUCING
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER THE MARINE WATERS
ESPECIALLY ALONG THE SOUTHERN END OF THE FRONT JUST OFF THE COAST
OF NORTHERN CALIFORNIA. SOUTHWESTLY FLOW ALOFT MAY ALLOW ISOLATED
THUNDERSTORMS TO MOVE INLAND ALONG THE COAST THIS AFTERNOON AND
TONIGHT. A CHANCE OF ISOLATED THUNDERSTORMS REMAINS OVER THE WATERS
AND ALONG THE COAST INTO EARLY FRIDAY AS VERY COLD AIR ALOFT AND
SHOWER ACTIVITY CONTINUES OVER THE AREA. TODAY...STRONG SOUTHERLY
WINDS ARE OCCURING ALONG THE COAST AS WELL AS INTO THE ROGUE AND
SHASTA VALLEYS. WINDS ARE EXPECTED TO GRADUALLY DECREASE OVER THE
COAST LATE THIS EVENING AND OVER THE WEST SIDE LATE TONIGHT BEHIND
THE FRONTAL PASSAGE.

THE COLD FRONT IS EXPECTED TO BRING MODERATE PRECIPITATION TO MANY
WEST SIDE LOCATIONS WITH SOME AREAS RECEIVING HEAVY TO
MODERATE SNOW ACCUMULATIONS. SNOW LEVELS WEST OF THE CASCADES ARE
NEAR 3500 TO 4000 FEET TODAY...AND WILL LOWER DURING THE EVENING
BEGINNING ALONG THE COAST TO 2000 TO 2500 FEET....AND THEN TO NEAR
1500 FEET BY THURSDAY MORNING. CONTINUED SHOWER ACTIVITY BEHIND THE
FRONT...ESPECIALLY FOR AREAS IN SISKIYOU COUNTY AND OVER SOUTHWESTERN
PORTIONS OF OREGON...WILL ALLOW FOR POTENTIALLY HEAVY SNOW
ACCUMULATIONS BY THURSDAY MORNING.

SHOWER ACTIVITY WILL CONTINUE THROUGH THURSDAY AS THE FRONTAL
SYSTEM MOVES NORTHEAST AND THE UPPER LEVEL TROUGH SHIFTS EAST. LATE
THURSDAY INTO FRIDAY ANOTHER SURFACE LOW IS FORECAST TO MOVE AROUND
THE BASE OF THE UPPER TROUGH AND THEN INLAND INTO NORTHERN
CALIFORNIA. THIS WILL PROVIDE ANOTHER ROUND OF RAIN AND SNOW THURSDAY
NIGHT THROUGH FRIDAY FOR THE AREA.

.EXTENDED DISCUSSION....THE GFS MODEL INDICATES WEAK RIDGING OVER THE
AREA LATE FRIDAY AND SATURDAY AHEAD OF A VERY DEEP LOW
PRESSURE SYSTEM IN THE EASTERN PACIFIC. THIS NEXT STORM SYSTEM WILL
APPROACH THE PACIFIC NORTHWEST COAST ON EARLY SUNDAY AND GRADUALLY
MOVE INLAND SUNDAY THROUGH MONDAY. THIS SYSTEM LOOKS LIKE IT HAS THE
POTENTIAL TO BE A POWERFUL AND SLOW MOVING SYSTEM WITH PRECIPITATION
CONTINUING INTO EARLY TUESDAY BEFORE THE UPPER LEVEL TROUGH EXITS THE
AREA AND A WEAK RIDGE BUILDS OVER OREGON.

&&

.AVIATION...A FRONTAL SYSTEM IS BEGINNING TO MOVE INLAND THIS
AFTERNOON AND WILL GRADUALLY MOVE ACROSS THE AREA THIS EVENING INTO
TOMORROW MORNING. EXPECT WIDESPREAD MVFR WITH CLOUDS AND
PRECIPITATION TO DEVELOP ALONG THE COAST LATE THIS EVENING...
SPREADING INLAND TONIGHT. WILL SEE LOCAL IFR IN MODERATE SNOW
TONIGHT AND EARLY TOMORROW MORNING...ESPECIALLY OVER SISKIYOU COUNTY
AND OVER THE SOUTHERN OREGON CASCADES AND SISKIYOUS. STRONG AND GUSTY
SOUTH WINDS ARE OCCURRING ALONG THE COAST AS WELL AS INTO THE SHASTA
AND ROGUE VALLEYS THROUGH THIS EVENING. ISOLATED THUNDERSTORMS
POSSIBLE ALONG THE COAST THROUGH TOMORROW.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO
      CA BORDER 0-60 NM THROUGH SATURDAY AFTERNOON.
     STORM WARNING THROUGH THIS EVENING...FLORENCE TO CA
     BORDER 0-60 NM.
     HIGH WIND WARNING...SOUTH CENTRAL AND CURRY COUNTY COAST THROUGH
     THIS EVENING.
     WIND ADVISORY FOR THE ROGUE VALLEY THROUGH THIS EVENING.
     WINTER STORM WARNING 7 PM THROUGH NOON THURSDAY...OR ZONE 24.
     SNOW ADVISORY 6 PM THROUGH NOON THURSDAY...OR ZONE 28.
CA...WINTER STORM WARNING 6 PM THROUGH NOON THURSDAY...CA ZONES
     80...82 AND 83.
     SNOW ADVISORY 6 PM THROUGH NOON THURSDAY...CA ZONE 81.
     HIGH WIND WARNING FOR THE SHASTA VALLEY NOON THROUGH
     MIDNIGHT...ZONE 081.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
     AFTERNOON...OR BORDER TO PT ST GEORGE 0-60 NM.
     STORM WARNING THROUGH THIS EVENING...OR BORDER TO PT ST
     GEORGE 0-60 NM.

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
CC
Hazardous weather outlook, Mar 1, 6:00 AM PST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
600 AM PST WED MAR 1 2006

PZZ350-353-356-370-373-376-021400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
600 AM PST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING NOW IN EFFECT UNTIL 7 AM. STORM WARNING IN EFFECT FROM
7 AM THROUGH THIS AFTERNOON. GALE WARNING IN EFFECT TONIGHT. SEE
COASTAL WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ021-022-021400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
600 AM PST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM THIS EVENING. SEE
HIGH WIND PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ081-021400-
CENTRAL SISKIYOU COUNTY-
600 AM PST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM. SEE HIGH WIND
WARNING PRODUCT FOR DETAILS. WINTER STORM WARNING IN EFFECT FROM 6
PM. SEE WINTER WEATHER PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY.

ORZ026-021400-
JACKSON COUNTY-
600 AM PST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM. SEE WIND ADVISORY
PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ082-083-021400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
600 AM PST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING IN EFFECT FROM 6 PM ABOVE 3500 FEET. SEE WINTER
WEATHER PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY.

CAZ080-021400-
WESTERN SISKIYOU COUNTY-
600 AM PST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING IN EFFECT FROM 6 PM ABOVE 2500 FEET. SEE WINTER
WEATHER PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY.

ORZ028-021400-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
600 AM PST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING IN EFFECT FROM 6 PM. SEE WINTER WEATHER PRODUCT
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY.

ORZ024-021400-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
600 AM PST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING IN EFFECT FROM 7 PM ABOVE 2000 FEET. SEE WINTER
WEATHER PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST THURSDAY.

.INSTRUCTIONS TO SPOTTERS...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Central Siskiyou County

When
March 1, 7:45 PM PST
Where
Central Siskiyou County forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
41.593, -122.540 (the zone’s center; the record gives no point)

Recorded at the Weed RAWS.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495148.